Hail, Harris
- When
- July 11, 1:55 PM CST
- Where
- Harris County, Humble
- Measured
- 1 in hail
- Property damage
- $9,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.000, -95.250
Quarter-size hail at the intersection of Stagewood and Bishop Gate.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 11, 11:27 AM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1227 PM CDT MON JUL 11 2005 .UPDATE... ISSUED AN UPDATE TO ACCOUNT FOR THE RAIN CURRENTLY OCCURRING OVER JACKSON AND MATAGORDA COUNTIES AND MATAGORDA BAY. STORMS WERE ALSO DEVELOPING ALONG AND NEAR I-45 NORTH OF THE HOUSTON METRO AREA A FEW HOURS EARLIER TODAY THAN FROM WHAT OCCURRED YESTERDAY. PL-40 && .PREV DISCUSSION... (ISSUED 1021 AM CDT MON JUL 11 2005) UPDATE... THE SYNOPTIC PATTERN OVER SE TX THIS MORNING CONSISTED OF A SURFACE TROUGH ASSOCIATED WITH THE REMNANTS OF DENNIS AND A BIT OF A SURFACE RIDGE OVER THE FAR INLAND COUNTIES. THE UPPER AIR PATTERN SHOWED A TROUGH EXTENDING FROM DENNIS INTO THE NORTHWESTERN GULF OF MEXICO AT 850 MB UP THROUGH 300 MB. A RIDGE ALOFT WAS SITUATED ACROSS THE SOUTHERN PLAINS INTO SE TX AT 850 AND 700 MB. THE 12Z SOUNDINGS INDICATED A BIT OF AN INVERTED V TYPE SOUNDING. AN ACARS SOUNDING FROM IAH AT 1015Z WAS QUITE SIMILAR TO THE 12Z CRP AND LCH SOUNDINGS. ANOTHER ACARS SOUNDING FROM IAH AT 1440Z SHOWED THE CAP WAS ALMOST COMPLETELY ERODED. GIVEN THE TEMPERATURE/DEW POINT PROFILE ALOFT...THE SYNOPTIC PATTERN...AND THE FACT THAT PW/S WERE FROM 1.6 TO 1.8 AND LI/S FROM -6 TO -9...SCATTERED THUNDERSTORMS WILL PROBABLY OCCUR TODAY AND ISOLATED STORMS MAY PRODUCE DAMAGING WIND. WILL UP THE POPS OVER THE COASTAL WATERS FOR THIS MORNING AND REALIGN THE 30 PERCENT POPS A BIT THIS AFTERNOON. THE POSSIBILITY OF DAMAGING WINDS HAVE ALREADY BEEN DISCUSSED IN THE HAZARDOUS WEATHER OUTLOOK AND WILL NOT MENTION IN THE PUBLIC FORECAST -- FEEL THAT THIS WOULD BE BEST HANDLED IN THE SHORT TERM FORECAST PRODUCT. PL-40 HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT MON JUL 11 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 700 AM CDT MON JUL 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. DAYTIME HEATING WILL COMBINE WITH ABUNDANT MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. SIMILAR TO WHAT OCCURRED ON SUNDAY...CONDITIONS ARE FAVORABLE FOR ONE OR TWO STORMS TO BRIEFLY BECOME SEVERE LATE THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 145 PM CDT MON JUL 11 2005 TXZ213-227-237-238-111930- BRAZORIA-FORT BEND-GALVESTON-HARRIS- 145 PM CDT MON JUL 11 2005 ...STRONG THUNDERSTORMS OVER SOUTHERN HARRIS COUNTY... AT 135 PM CDT...WEATHER RADAR SHOWED STRONG THUNDERSTORMS THAT WERE LOCATED BETWEEN PEARLAND...HOBBY AIRPORT...AND THE RELIANT CENTER ASTRODOME WERE DRIFTING WEST UNDER 10 MILES AN HOUR. THESE STORMS WERE PRODUCING RAINFALL OF 1 TO 1.5 INCHES PER HOUR AND MAY GENERATE STRONG GUSTY WINDS OF UP TO 50 MPH. THE STORMS WILL MOVE WEST INTO THE MISSOURI CITY...MEYERLAND...AND SHARPSTOWN AREAS THROUGH 230 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT.
The Houston radar (KHGX), 61 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter-size hail at the intersection of Stagewood and Bishop Gate.
Trees and power lines down around the intersection of Stagewood and Bishop Gate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458692, 5458693.